Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Feb 13, 2017, 7:38 PM CST for Glasscock County, Midland County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 13, 2017, 7:38 PM CST (01:38 UTC)
- Expired
- Feb 13, 2017, 8:16 PM CST
- In force
- 38 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Glasscock County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 34 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 7:54 PM CST | HAIL 0.25 | 5 Se Greenwood, TX | TRAINED SPOTTER REPORTED UP TO DIME SIZED HAIL IN MIDLAND COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
136
WUUS54 KMAF 140138
SVRMAF
TXC173-329-140230-
/O.NEW.KMAF.SV.W.0007.170214T0138Z-170214T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
738 PM CST MON FEB 13 2017
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Northwestern Glasscock County in western Texas...
Eastern Midland County in western Texas...
* Until 830 PM CST
* At 738 PM CST, a severe thunderstorm was located 9 miles southwest
of Spraberry, or 14 miles south of Greenwood, moving northeast at
40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Greenwood and Spraberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3165 10186 3165 10188 3182 10209 3208 10190
3207 10155
TIME...MOT...LOC 0138Z 238DEG 49KT 3181 10192
HAIL...1.00IN
WIND...60MPH
$$
122 follow-up statements
061
WWUS54 KMAF 140155
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
755 PM CST MON FEB 13 2017
TXC173-329-140230-
/O.CON.KMAF.SV.W.0007.000000T0000Z-170214T0230Z/
Glasscock TX-Midland TX-
755 PM CST MON FEB 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST
FOR NORTHWESTERN GLASSCOCK AND EASTERN MIDLAND COUNTIES...
At 753 PM CST, a severe thunderstorm was located over
Spraberry, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Greenwood and Spraberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3165 10186 3165 10188 3182 10209 3208 10190
3207 10155
TIME...MOT...LOC 0153Z 210DEG 42KT 3199 10187
HAIL...1.00IN
WIND...60MPH
$$
12440
WWUS54 KMAF 140216
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
816 PM CST MON FEB 13 2017
TXC173-329-140226-
/O.CAN.KMAF.SV.W.0007.000000T0000Z-170214T0230Z/
Glasscock TX-Midland TX-
816 PM CST MON FEB 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GLASSCOCK AND
EASTERN MIDLAND COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 3165 10186 3165 10188 3182 10209 3208 10190
3207 10155
TIME...MOT...LOC 0213Z 238DEG 49KT 3216 10155
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 5:51 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Feb 13, 5:51 PM CST, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 551 PM CST Mon Feb 13 2017 .DISCUSSION... && .AVIATION... Expect deteriorating conditions overnight as cigs fall with MVFR prevailing becoming IFR. Conditions should slowly improve tomorrow after 12z. Some thunderstorms will be possible tonight but mainly light rain and showers. Wind will generally be N to NW. && .PREV DISCUSSION... /issued 338 PM CST Mon Feb 13 2017/ DISCUSSION... A cutoff low over southern Arizona, New Mexico and northern Mexico will eject east/northeastward tonight and provide another round of precipitation over southeastern New Mexico and west Texas. The main axis of precipitation will be over west central Texas, but the extreme eastern Permian Basin could get in on some of the showers and thunderstorms that will develop due to isentropic upglide and resulting modest elevated instability axis where mid level lapse rates near 7 C/km will reside. Temperature profiles and surface temperatures indicate precipitation will remain all liquid in these areas. Expect lighter precipitation will affect the rest of the forecast area tonight and Tuesday morning, some of which could be a mix of rain and snow, or all snow, in the Guadalupe Mountains and higher elevations of the Davis Mountains where surface temperatures will be the coldest. Will forego issuance of a Winter Weather Advisory for either mountain ranges though as only an inch or less of snow accumulation is expected. The cutoff low will move east of the region Tuesday with precipitation coming to end. Northerly winds behind the departing low will reinforce cold air over the region, and along with persistent cloud cover keep high temperatures Tuesday afternoon 10 to 15 degrees below normal. Skies will clear Tuesday night and aid low temperatures dropping near normal Wednesday morning. Although sunshine will return Wednesday, high temperatures will still be a few degrees below normal most areas. Weak upper troughiness will linger over the region Thursday and Friday, followed by shortwave ridging aloft Saturday. This portends a dry forecast with temperatures rising above normal Thursday, and 10 to 15 degrees above normal Friday and Saturday. The next upper trough is progged to affect the area Sunday. Will keep a chance of thunderstorms in the forecast then, some of which could be severe considering current model offerings. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 37 45 34 61 / 100 30 0 0 Carlsbad 36 50 29 59 / 70 10 0 0 Dryden 42 62 37 65 / 90 10 0 0 Fort Stockton 37 49 34 59 / 50 10 0 0 Guadalupe Pass 27 44 29 51 / 50 20 0 0 Hobbs 34 41 28 54 / 80 20 0 0 Marfa 32 52 23 53 / 50 0 0 0 Midland Intl Airport 36 46 32 58 / 80 20 0 0 Odessa 36 46 33 59 / 80 20 0 0 Wink 38 50 29 60 / 70 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Feb 13, 3:41 PM CST, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 341 PM CST Mon Feb 13 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-142145- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 341 PM CST Mon Feb 13 2017 /241 PM MST Mon Feb 13 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Tonight there is a chance of rain mixed with snow for the Guadalupe and Davis Mountains... and the Southeast New Mexico plains. Accumulations are expected to be less than an inch. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY There is a chance of rain mixed with snow Tuesday morning across Southeast New Mexico. Accumulations less than one inch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Feb 13, 6:57 PM CST, 41 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 657 PM CST MON FEB 13 2017 TXZ046-047-051-052-140130- Martin TX-Dawson TX-Howard TX-Borden TX- 657 PM CST MON FEB 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BORDEN... NORTHWESTERN HOWARD...NORTHEASTERN MARTIN AND SOUTHEASTERN DAWSON COUNTIES UNTIL 730 PM CST... At 657 PM CST, Doppler radar was tracking a strong thunderstorm near Flower Grove, or 7 miles southwest of Ackerly, moving northeast at 45 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ackerly, Sparenberg, Flower Grove, Vealmoor, Brown and Midway. LAT...LON 3230 10172 3242 10193 3278 10175 3274 10139 TIME...MOT...LOC 0057Z 210DEG 49KT 3244 10180
Special weather statement, Feb 13, 7:06 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
706 PM CST MON FEB 13 2017
TXZ062-069-140130-
Midland TX-Upton TX-
706 PM CST MON FEB 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MIDLAND AND NORTHWESTERN
UPTON COUNTIES UNTIL 730 PM CST...
At 705 PM CST, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Crane, moving northeast at 45 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of southern Midland
and northwestern Upton Counties.
LAT...LON 3139 10216 3147 10232 3153 10232 3182 10218
3183 10179
TIME...MOT...LOC 0105Z 210DEG 49KT 3151 10221Local storm report, Feb 13, 7:17 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
717 PM CST MON FEB 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL ANDREWS 32.32N 102.55W
02/13/2017 E0.25 INCH ANDREWS TX LAW ENFORCEMENT
DIME SIZED HAIL WAS REPORTED IN ANDREWS BY LAW
ENFORCEMENT.
&&
AADSpecial weather statement, Feb 13, 7:17 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
717 PM CST MON FEB 13 2017
TXZ051-062-140145-
Midland TX-Martin TX-
717 PM CST MON FEB 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIDLAND AND WESTERN
MARTIN COUNTIES UNTIL 745 PM CST...
At 716 PM CST, Doppler radar was tracking a strong thunderstorm 12
miles west of Lenorah, or 16 miles north of Midland, moving northeast
at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Midland, Lenorah, Three Leagues, Tarzan, Midland Airpark and Grady.
LAT...LON 3198 10212 3214 10221 3223 10221 3251 10204
3253 10190 3242 10194 3234 10183
TIME...MOT...LOC 0116Z 206DEG 44KT 3225 10209Special weather statement, Feb 13, 7:17 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
717 PM CST MON FEB 13 2017
TXZ062-063-069-070-140200-
Midland TX-Reagan TX-Glasscock TX-Upton TX-
717 PM CST MON FEB 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GLASSCOCK...
NORTHWESTERN REAGAN...SOUTHEASTERN MIDLAND AND NORTHEASTERN UPTON
COUNTIES UNTIL 800 PM CST...
At 716 PM CST, Doppler radar was tracking a strong thunderstorm near
Midkiff, or 26 miles southwest of Garden City, moving northeast at
40 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Midkiff and Bigby Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3145 10178 3161 10192 3181 10179 3178 10175
3165 10145 3151 10154
TIME...MOT...LOC 0116Z 238DEG 49KT 3157 10176
12Special weather statement, Feb 13, 7:32 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
732 PM CST MON FEB 13 2017
TXZ062-063-140200-
Midland TX-Glasscock TX-
732 PM CST MON FEB 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLASSCOCK AND
EASTERN MIDLAND COUNTIES UNTIL 800 PM CST...
At 732 PM CST, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Midkiff, or 18 miles south of Midland, moving
northeast at 45 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Greenwood and Spraberry.
LAT...LON 3165 10193 3165 10196 3175 10211 3208 10189
3198 10156
TIME...MOT...LOC 0132Z 218DEG 45KT 3176 10198The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 6:28 PM CST | Special Weather Statement | MAF | Ector | 32 min |
| Feb 13, 6:47 PM CST | Special Weather Statement | MAF | Upton | 28 min |
| Feb 13, 6:57 PM CST | Special Weather Statement | MAF | Borden | 33 min |
| Feb 13, 7:06 PM CST | Special Weather Statement | MAF | Midland | 24 min |
| Feb 13, 7:17 PM CST | Special Weather Statement | MAF | Martin | 28 min |
| Feb 13, 7:32 PM CST | Special Weather Statement | MAF | Midland | 28 min |
| Feb 13, 7:45 PM CST | Special Weather Statement | MAF | Glasscock | 30 min |
| Feb 13, 7:55 PM CST | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 3 hr |
| Feb 13, 8:09 PM CST | Special Weather Statement | MAF | Howard | 36 min |
| Feb 13, 8:49 PM CST | Areal Flood Advisory | MAF | Reagan | 116 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.